MAUDE Adverse Event Report: HOLOGIC, INC 3DIMENSIONS; MAMMOGRAPHY SYSTEM

HOLOGIC, INC 3DIMENSIONS; MAMMOGRAPHY SYSTEM
Model Number 3DM-SYS-STD
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported on (b)(6) 2025, that during a 3 dimensions mammography system qc, the c-arm did not stop at the intended stop position of 180 degrees.A field service engineer (fse) was dispatched to assess the unit and found the c-arm stuck in a +190-degree position and was unable to rotate it back.The fse manually rotated the c-arm back to the zero-degree position, calibrated the c-arm zero position and tomo motion, and confirmed that the system is now functioning in accordance with manufacturer specifications.No patient/user injury reported.
 
Additional Manufacturer Narrative
It was reported that the c-arm continued rotating past 180 degrees.A field engineer (fe) examined the equipment and found that the c-arm was stuck +190 degrees and was unable to rotate back, causing a vta error.The fe manually rotated the c-arm back to zero degrees and calibrated for c-arm zero position and tomo motion to resolve the issue.There were no reported patient or user injuries, and no additional information is available.A review of this device history showed that the issue did not return after the c-arm was manually adjusted.The c-arm was not replaced; therefore, no parts were returned for further investigation.The c-arm was 1625 days old at the time of adjustment.The part was not returned for further investigation.The probable cause of the uncommanded movement is due to an issue with the c-arm.The likely cause is related to zero-degree position and/or tomo motion drift that was resolved with recalibrating each.Further investigation could not be performed as the part was not returned.Due to the limited information provided and lack of part return, the root cause of the c-arm failure could not be determined.Conclusion: based on a review of the complaint, a capa is not needed at this time as there was no patient or user harm.Additionally, the risk is considered very low based on the occurrence.Future events will be monitored and trended.Complaint confirmed: no.Device history record (dhr) review: a review of the complaint history for (b)(6) showed no additional complaints for uncommanded c-arm.The complaint review identified the c-arm was original to the system therefore, the dhr was reviewed.There were no discrepancies noted in the dhr.The c-arm was installed on this gantry with no issues noted.System product code: 3dm-sys-std.Serial number: (b)(6).System manufacture date: january 14th, 2021.System installation date: march 3rd, 2021.Unique device identified (udi): (b)(4).

Brand Name
3DIMENSIONS
Common Device Name
MAMMOGRAPHY SYSTEM
Manufacturer (Section D)
HOLOGIC, INC
600 technology drive
newark DE 19702
Manufacturer (Section G)
HOLOGIC, INC
600 technology drive
newark DE 19702
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key22535005
Report Number3005496266-2025-00033
Device Sequence Number7488066
Product Code OTE
UDI-Device Identifier15420045510524
UDI-Public(01)15420045510524(11)210114
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P080003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3DM-SYS-STD
Device Catalogue Number3DM-SYS-STD
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2025
Supplement Date Received by Manufacturer07/22/2025
Initial Report FDA Received Date07/17/2025
Supplement Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/14/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown